Alert archive / Florida / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 137, NWS Jacksonville, FL

June 24, 2000Alachua County, Marion County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 24, 2000, 4:56 PM EDT for Alachua County, Marion County, Florida. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 24, 2000, 4:56 PM EDT (20:56 UTC)
Expired
Jun 24, 2000, 5:45 PM EDT
In force
49 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

Counties Alachua County, FL, Marion County, FL

What was reported inside it

TimeReportWhereRemark
Jun 24, 5:27 PM EDTHail 0.75Citra, FL

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.9 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2000-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 36 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2000-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
36 J/kg
Mixed-layer CIN
-202 J/kg
Mixed-layer LCL
1221 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 242056
SVRJAX
FLC001-083-242145-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
456 PM EDT SAT JUN 24 2000

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ALACHUA COUNTY IN NORTHERN FLORIDA
  NORTH CENTRAL MARION COUNTY IN NORTHERN FLORIDA

* UNTIL 545 PM EDT

* AT 456 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 3 MILES
  NORTHEAST OF CITRA...MOVING NORTH AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LOCHLOOSA BY 505 PM EDT...
  GROVE PARK BY 520 PM EDT...
  MELROSE AND ORANGE HEIGHTS BY 545 PM EDT...

INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.



$$

PETERSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:00 PM EDT, 2 hours 56 minutes earlier.

Area forecast discussion, Jun 24, 2:00 PM EDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
200 PM EDT SAT JUN 24 2000

CURRENTLY...WATER VAPOR LOOP WITH 300 MB STREAMLINES SHOWED AN UPPER
TROUGH OVER THE NORTHEAST FLORIDA/SOUTHEAST GEORGIA COAST MOVING
SLOWLY SOUTHEAST. THERE WERE SEVERAL IMPULSES OF ENERGY ROTATING
AROUND THE BASE OF THE RIDGE ACROSS CENTRAL FLORIDA...ACROSS THE BIG
BEND AREA...AND OFF THE NORTHEAST FLORIDA COAST. SURFACE ANALYSIS
AND RADAR DATA SHOWED THE WEST COAST SEA BREEZE WAS BEGINNING TO
TRIGGER SOME SHOWERS AND THUNDERSTORMS. THE MODELS ARE IN PRETTY
GOOD AGREEMENT...KEEPING A FLAT UPPER FLOW ACROSS THE AREA WITH
SEVERAL WEAK SHORT WAVES SWINGING ACROSS CENTRAL AND NORTHERN
FLORIDA THROUGH THE NEXT 48 TO 60 HOURS. THESE SHORT WAVES SHOULD
ACT TO ENHANCE SEABREEZE SHOWER AND THUNDERSTORM ACTIVITY OVER THE
AREA FOR THE NEXT TWO DAYS. ETA SEEMED TO INITIALIZED BEST FOR THE
12Z RUN SO WILL USE A COMBINATION OF T
HE ETA AND NGM FOR THIS
PACKAGE.

PRELIM
AMG 68/92/69/91 1322
SSI 73/86/73/87 2423
JAX 70/90/71/91 3423
GNV 68/90/68/91 3423 33

.JAX...
.GA...NONE.
.FL...NONE.

SCOTT

In the hours before

Special weather statement, Jun 24, 11:55 AM EDT, 5 hours 1 minute before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-242230-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1155 AM EDT SAT JUN 24 2000

A MOIST AND UNSTABLE ATMOSPHERE...IN COMBINATION WITH AN UPPER LEVEL
DISTURBANCE...WILL HELP TRIGGER SHOWERS AND THUNDERSTORMS THIS
AFTERNOON. THE MOST NUMEROUS ACTIVITY WILL OCCUR IN NORTHEAST
FLORIDA...BUT WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED IN
SOUTHEAST GEORGIA AS WELL.

A FEW OF THE THUNDERSTORMS MAY BECOME SEVERE THIS AFTERNOON AND
EARLY THIS EVENING...WITH LARGE HAIL AND STRONG WIND GUSTS THE MAIN
THREATS. DUE TO THE ANTICIPATED SLOW MOVEMENT OF THE ACTIVITY...
LOCALLY HEAVY RAINFALL AMOUNTS OF OVER TWO INCHES ARE POSSIBLE IN
THE STRONGEST STORMS. ALL OF THE THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING FREQUENT DEADLY LIGHTNING.

NORTH FLORIDA STORM SPOTTERS SHOULD BE ALERT FOR POSSIBLE ACTIVATION
LATE THIS AFTERNOON.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.NWSJAX.NOAA.GOV.

CARROLL

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 5:21 PM EDTSevere Thunderstorm WarningJAXPutnam39 min

Nearby

Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.